Format

Send to

Choose Destination
Life Sci. 1995;57(21):PL347-50.

A dopamine D3 receptor agonist, 7-OH-DPAT, causes vomiting in the dog.

Author information

1
Department of Pharmacology, Dainippon Pharmaceutical Co., Ltd., Osaka, Japan.

Abstract

R(+)7-hydroxy-N,N-di-n-propyl-2-aminotetralin (R(+)-7-OH-DPAT), a selective dopamine D3 receptor agonist, (0.03-0.3 mg/kg, s.c.) dose-relatedly caused emesis, whereas S (-)-7-OH-DPAT at even 1 mg/kg did not induce emesis in dogs. Apomorphine (0.03-0.3 mg/kg, s.c.) or quinpirole (0.03-0.1 mg/kg, s.c.) also caused emesis in a dose-dependent manner. The potency of R(+)-7-OH-DPAT in inducing emesis was the same as that of apomorphine and quinpirole. On the other hand, SKF-38393 (1 and 3 mg/kg, s.c.), a selective D1 receptor agonist, failed to induce emesis in dogs. The emesis induced by R(+)-7-OH-DPAT (0.3 mg/kg, s.c.) was inhibited by S(-)-eticlopride (0.01-0.1 mg/kg, s.c.), a potent D2 and D3 receptor antagonist but not by SCH-23390 (1 mg/kg, s.c.), a selective D1 receptor antagonist or clozapine (1 mg/kg, s.c.), a D4 receptor antagonist. These results indicate that dopamine D3 receptors play an important role in the genesis of emesis in dogs.

PMID:
7475938
DOI:
10.1016/0024-3205(95)02186-m
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center